Heavy Snow, Waterville Plateau
- When
- December 7, 12:00 PM PST to December 8, 9:00 AM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
A large storm system moved across the northern mountains of Washington during the afternoon hours of the 7th of December and overnight until the morning hours of the 8th. On the Waterville Plateau, widespread 4-8 inches fell overnight with a spotter in Waterville reporting 8 inches and Law Enforcement in Waterville reporting 6 inches.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A large storm system moved across the northern mountains of Washington during the afternoon hours of the 7th of December and overnight until the morning hours of the 8th. On the Waterville Plateau, widespread 4-8 inches fell overnight with a spotter in Waterville reporting 8 inches and Law Enforcement in Waterville reporting 6 inches. In the Okanogan Valley, 6 to 12 inches were common overnight. A spotter near Okanogan reported 12 inches while another spotter near Malott reported 12 inches as well. Along the east slopes of the Cascades, 6 to 12 inches were common. A spotter in Leavenworth reported 11 inches while a spotter in Twisp reported 10 inches. across the northeast mountains of Washington, 6 to 12 inches were common with 13 inches being reported by a spotter in Springdale. About 10 inches was reported in Clayton. In the Wenatchee Area Zone, 8 to 12 inches were common with a spotter near Dryden reporting 14 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Dec 7, 10:50 AM PST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 1050 AM PST TUE DEC 7 2004 .SYNOPSIS...A SERIES OF PACIFIC STORMS WILL EFFECT EASTERN WASHINGTON AND NORTH IDAHO IN A MOIST AND UNSETTLED PATTERN THROUGH THE WORK WEEK. THESE STORMS WILL BECOME PROGRESSIVELY WARMER THROUGH THE WEEK WITH PRIMARILY MOUNTAIN SNOW AND VALLEY RAIN BY FRIDAY. && .DISCUSSION... REST OF TODAY...ANOTHER UPDATE TO ZONES AND STATE FORECAST PENDING TO DROP REMAINING HIGHLIGHTS. SATELLITE AND RADAR INDICATE A CONTINUING THREAT OF SNOW SHOWERS OVER MOST OF THE FORECAST AREA WELL INTO THE AFTERNOON...BUT FURTHER ACCUMULATIONS WILL BE LOCALIZED AND MINOR EXCEPT FOR THE IDAHO PANHANDLE OROGRAPHIC ZONE WHERE FURTHER...BUT CLIMATOLOGICALLY NORMAL MODERATE ACCUMULATIONS...WILL CONTINUE TO BUILD UP NEAR THE BITTERROOT CREST. MAIN CHANGE IN THE OVERALL FORECAST IS A TREND AWAY FROM LINGERING SHOWERS MIXING WITH OR CHANGING TO RAIN OVER THE VALLEYS AND HIGHER COLUMBIA BASIN TERRAIN THIS AFTERNOON. MORNING SOUNDING INDICATED A SOLID SNOW PROFILE...AND SINCE THE SURFACE LOW SCOOTED TO THE SOUTH OF THE FORECAST AREA NO WARM ADVECTION HAS OCCURRED ALOFT. THUS TEMPERATURE PROFILE STILL WELL BELOW ZERO CELSIUS EXCEPT FOR THE NEAR SURFACE LAYER WHICH MAY NOT BE THICK ENOUGH TO MELT SNOW FLAKES PRECIPITATING OUT OF THE CLOUD LAYER. WILL CONFINE CHANGE-TO-RAIN WORDING TO THE DEEP BASIN AND L-C VALLEY FOR THIS AFTERNOON. /FUGAZZI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 036 032 041 032 038/ 40 70 80 20 40 COEUR DALENE 035 032 041 032 039/ 50 70 80 20 50 PULLMAN 037 035 042 036 041/ 50 70 80 30 40 LEWISTON 045 036 048 037 046/ 50 50 70 40 40 COLVILLE 034 032 037 031 039/ 60 80 90 20 50 SANDPOINT 036 032 038 031 039/ 70 70 80 60 50 WALLACE 033 030 036 033 038/ 80 70 90 80 60 MOSES LAKE 040 034 045 036 042/ 30 50 50 10 30 WENATCHEE 036 031 041 032 038/ 50 80 70 10 30 OMAK 034 032 039 031 036/ 50 90 80 10 30 && .OTX WATCHES/WARNINGS/ADVISORIES... .WA...WINTER STORM WATCH WATCH WAZ037 LATE TONIGHT THROUGH WEDNESDAY. .ID...WINTER STORM WATCH IDZ01 AND 04 LATE TONIGHT THROUGH WEDNESDAY.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 522 AM PST TUE DEC 7 2004 WAZ041-044-081430- WENATCHEE AREA-WATERVILLE PLATEAU- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A WINTER STORM WILL BRING 1 TO 3 INCHES OF SNOW ACCUMULATION TO THE REGION TODAY BEFORE TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS LATE THIS MORNING. SEE THE LATEST SNOW ADVISORY BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WET WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK AS A SERIES OF PACIFIC STORMS MOVES OVER THE REGION. TEMPERATURES WILL BE RISING... SO MOST VALLEY LOCATIONS WILL MOSTLY HAVE RAIN...BUT THE VALLEYS ACROSS THE EAST SLOPES OF THE CASCADES MAY HAVE ENOUGH TRAPPED COLD AIR TO PRODUCE SOME MODERATE SNOWFALL AMOUNTS INTO WEDNESDAY. THE REMAINDER OF THE WEEK WILL FEATURE A VERY MOIST WEATHER PATTERN WITH POSSIBLE SIGNIFICANT SNOWS EXPECTED NEAR THE CASCADE CREST. WAZ033-036-081430- WASHINGTON PALOUSE-SPOKANE AREA- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A WINTER STORM WILL BRING 2 TO 4 INCHES OF SNOW ACCUMULATION TO THE REGION LATE TODAY TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. SEE THE LATEST SNOW ADVISORY BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WET WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK AS A SERIES OF PACIFIC STORMS SYSTEMS MOVES THROUGH THE REGION. TEMPERATURES WILL BE RISING...CAUSING MOST LOWER ELEVATIONS TO SEE PRECIPITATION CHANGING FROM SNOW TO RAIN. BY LATE IN THE WEEK...THIS WARMING TREND COULD LEAD TO SIGNIFICANT RAINFALL AND SNOWMELT...WHICH MAY LEAD TO RIVER RISES AND THE POSSIBILITY OF LOCALIZED FLOODING. IDZ002-003-081430- COEUR DALENE AREA-IDAHO PALOUSE- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY HEAVY SNOW WARNING FOR THE COEUR DALENE AREA AND THE IDAHO PALOUSE. A WINTER STORM WILL BRING 3 TO 5 INCHES OF SNOW ACCUMULATION TO THE REGION THIS MORNING BEFORE TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. SEE THE LATEST HEAVY SNOW WARNING AND SNOW ADVISORY BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WET AND UNSETTLED WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK AS A SERIES OF PACIFIC STORM SYSTEMS MOVES THROUGH THE REGION. TEMPERATURES WILL BE RISING...CAUSING MOST LOWER ELEVATIONS TO SEE PRECIPITATION CHANGING FROM SNOW TO RAIN BY WEDNESDAY AFTERNOON. BY LATE IN THE WEEK...THIS WARMING TREND COULD LEAD TO SIGNIFICANT RAINFALL AND SNOWMELT...WHICH MAY LEAD TO RIVER RISES AND THE POSSIBILITY OF LOCALIZED FLOODING. IDZ004-081430- CENTRAL PANHANDLE MOUNTAINS- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A WINTER STORM WILL BRING 4 TO 6 INCHES OF SNOW ACCUMULATION TO THE REGION THIS MORNING BEFORE TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. SEE THE LATEST SNOW ADVISORY SNOW ADVISORY BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WATCH WILL BE IN EFFECT FROM 10 PM TUESDAY NIGHT THROUGH 400 PM WEDNESDAY AFTERNOON. ANOTHER IS A SERIES OF WET WEATHER SYSTEMS WILL BEGIN TO EFFECT THE CENTRAL IDAHO PANHANDLE MOUNTAINS BY EARLY WEDNESDAY MORNING. SEE THE LATEST WINTER STORM WATCH BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. WET WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK AS A SERIES OF PACIFIC STORMS MOVES OVER THE REGION. TEMPERATURES WILL BE RISING... SO MOST VALLEY LOCATIONS WILL MOSTLY HAVE RAIN. IDZ001-WAZ037-081430- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY SNOW THIS MORNING WILL TAPER OFF TO SCATTERED SNOW SHOWERS THIS AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES IN THE VALLEYS AND 3 TO 6 INCHES IN THE NMOUTINS ARE POSSIBLE. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY SUNDAY A WINTER STORM WATCH IS IN EFFECT FROM 10 PM TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON AT 400 PM. ANOTHER IS A SERIES OF WET WEATHER SYSTEMS WILL BEGIN TO EFFECT THE NORTHEAST WASHINGTON MOUNTAINS AND THE NORTHERN PANHANDLE MOUNTAINS BY EARLY WEDNESDAY MORNING. SEE THE LATEST WINTER STORM WATCH BULLETIN (WWUS46 KOTX WSWOTX) FOR DETAILS. WET WEATHER IS EXPECTED THROUGH MUCH OF THE WEEK AS A SERIES OF PACIFIC STORMS MOVES THROUGH THE REGION. TEMPERATURES WILL BE RISING...SO MOST VALLEY LOCATIONS WILL MOSTLY HAVE RAIN...BUT THE NORTHERN VALLEYS MAY HAVE ENOUGH TRAPPED COLD AIR TO PRODUCE SOME MODERATE SNOWFALL AMOUNTS...ESPECIALLY TUESDAY NIGHT THROUGH THURSDAY. BY LATE IN THE WEEK THIS WARMING TREND COULD LEAD TO SIGNIFICANT PRECIPITATION AND SNOWMELT...WHICH MAY LEAD TO RIVER RISES AND THE POSSIBILITY OF LOCALIZED FLOODING. IDZ026-027-WAZ031-032-034-035-038-081430- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WAZ042-043-081430- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 522 AM PST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ANOTHER IS A SERIES OF WEATHER SYSTEMS WILL BEGIN TO EFFECT THE EAST SLOPES NORTHERN CASCADES AND THE OKANOGAN VALLEY TONIGHT THROUGH WEDNESDAY. MODERATE O HEAVY SNOW ACCUMULATIONS CAN BE EXPECTED ABOVE 3000 FEET BY WEDNESDAY AFTERNOON. THE WET AND UNSETTLED WEATHER IS EXPECTED THROUGH THE REMAINDER OF THE WEEK AS A SERIES OF PACIFIC STORM SYSTEMS MOVES THROUGH THE REGION. TEMPERATURES WILL BE RISING...CAUSING MOST LOWER ELEVATIONS TO SEE PRECIPITATION CHANGING FROM SNOW TO RAIN BY WEDNESDAY AFTERNOON. BY LATE IN THE WEEK...THIS WARMING TREND COULD LEAD TO SIGNIFICANT RAINFALL AND SNOWMELT...WHICH MAY LEAD TO RIVER RISES AND THE POSSIBILITY OF LOCALIZED FLOODING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1108 AM PST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY SNOW ST. MARIES 47.31N 116.57W
12/07/2004 6.00 INCH BENEWAH ID TRAINED SPOTTER
0835 AM HEAVY SNOW WALLACE 47.47N 115.92W
12/07/2004 4.00 INCH SHOSHONE ID TRAINED SPOTTER
0835 AM HEAVY SNOW DEARY 46.80N 116.56W
12/07/2004 6.00 INCH LATAH ID TRAINED SPOTTER
&&
SSThe national radar mosaic for the moment the first event began.
5 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429312, 5429313, 5429396, 5429397, 5429398.